Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 86, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 23, 2015, 3:11 AM CDT for Dunklin County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 3:11 AM CDT (08:11 UTC)
- Expired
- Jul 23, 2015, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Dunklin County, MO
The radar
The Paducah radar (KPAH), 132 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
640
WGUS54 KMEG 230811
FFWMEG
MOC069-231045-
/O.NEW.KMEG.FF.W.0086.150723T0811Z-150723T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
311 AM CDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 545 AM CDT
* AT 310 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MALDEN...CAMPBELL...CLARKTON...GLENNONVILLE...BRIAN...BAIRD...MC
GUIRES...VALLEY RIDGE...TOWNLEY...WILHELMINA AND PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3663 8996 3655 8995 3653 8996 3644 8996
3646 9014 3648 9014 3648 9016 3650 9016
3650 9020 3654 9021 3655 9019 3659 9019
3660 9016 3661 9017 3662 9015 3663 9015
$$3 follow-up statements
261
WGUS74 KMEG 230904
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
404 AM CDT THU JUL 23 2015
MOC069-231045-
/O.CON.KMEG.FF.W.0086.000000T0000Z-150723T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNKLIN MO-
404 AM CDT THU JUL 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
NORTHEASTERN DUNKLIN COUNTY...
AT 402 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS HAVE
DIMINISHED ACROSS THE WARNING AREA. HOWEVER...RUNOFF FROM THE HEAVY
RAINFALL WILL CONTINUE TO LEAD TO FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MALDEN...CAMPBELL...CLARKTON...GLENNONVILLE...BRIAN...BAIRD...MC
GUIRES...VALLEY RIDGE...TOWNLEY...WILHELMINA AND PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3663 8996 3655 8995 3653 8996 3644 8996
3646 9014 3648 9014 3648 9016 3650 9016
3650 9020 3654 9021 3655 9019 3659 9019
3660 9016 3661 9017 3662 9015 3663 9015
$$147
WGUS74 KMEG 231016
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
516 AM CDT THU JUL 23 2015
MOC069-231045-
/O.CON.KMEG.FF.W.0086.000000T0000Z-150723T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNKLIN MO-
516 AM CDT THU JUL 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
NORTHEASTERN DUNKLIN COUNTY...
AT 514 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS
OCCURRED OVER THE FEW HOURS. MORE SHOWERS AND THUNDERSTORMS MOVING
INTO THE AREA FROM THE WEST MAY PRODUCE AN ADDITIONAL 1 TO 2 INCHES
OF RAIN OVER THE NEXT HOUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MALDEN...CAMPBELL...CLARKTON...GLENNONVILLE...BRIAN...BAIRD...MC
GUIRES...VALLEY RIDGE...TOWNLEY...WILHELMINA AND PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3663 8996 3655 8995 3653 8996 3644 8996
3646 9014 3648 9014 3648 9016 3650 9016
3650 9020 3654 9021 3655 9019 3659 9019
3660 9016 3661 9017 3662 9015 3663 9015
$$645
WGUS74 KMEG 231042
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 AM CDT THU JUL 23 2015
MOC069-231050-
/O.EXP.KMEG.FF.W.0086.000000T0000Z-150723T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNKLIN MO-
542 AM CDT THU JUL 23 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN DUNKLIN COUNTY WILL
EXPIRE AT 545 AM CDT...
THE VERY HEAVY AND FLASH FLOOD PRODUCING RAIN HAS ENDED...AND FLASH
FLOODING IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT.
HOWEVER...MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION DUE TO
RUNOFF FROM THE EARLIER HEAVY RAIN.
LAT...LON 3663 8996 3655 8995 3653 8996 3644 8996
3646 9014 3648 9014 3648 9016 3650 9016
3650 9020 3654 9021 3655 9019 3659 9019
3660 9016 3661 9017 3662 9015 3663 9015
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 12:42 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 23, 12:42 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 AM CDT THU JUL 23 2015
.UPDATE...
UPDATED TO INCLUDE THE 06Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION... /ISSUED 940 PM CDT WED JUL 22 2015/
UPDATE...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED OVER THE
MIDSOUTH AT MIDEVENING. SHOWERS THAT WERE MOVING THROUGH THE
MEMPHIS METRO WERE EARLIER LIKELY PRODUCING SEVERE OUTFLOW WINDS
EARLIER THIS EVENING OVER THE EASTERN AR DELTA.
MIDEVENING GOES WATER VAPOR IMAGERY SHOWED A SHORTWAVE TROF
LIFTING INTO NORTHWEST AR...WITH ADDITIONAL THUNDERSTORMS FORMING
BEHIND THIS FEATURE OVER NORTHEAST OK. GFS...ECMWF AND NAM SUGGEST
ADDITIONAL SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT...LIKELY AIDED
BY UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE RIGHT REAR ENTRANCE
REGION OF AN UPPER JET OVER THE OHIO VALLEY.
IN SUMMARY...FEW CHANGES MADE TO THE FORECAST IN THE MOST RECENT
UPDATE. ADDITIONAL PERIODS OF SHOWERS AND THUNDERSTORMS LIKELY
DURING THE LATE EVENING...INTO THE OVERNIGHT.
PWB
PREV DISCUSSION... /ISSUED 348 PM CDT WED JUL 22 2015/
CURRENTLY...AT 3 PM CDT TEMPERATURES RANGE FROM THE MID 80S TO
THE MID 90S AROUND THE AREA. SURFACE ANALYSIS STRETCHES A NEARLY
STATIONARY BOUNDARY FROM NORTHEAST ARKANSAS EAST THROUGH WEST
TENNESSEE WITH H5 ANALYSIS DEPICTING NEARLY ZONAL FLOW ALOFT.
CONVECTION IS ONGOING...PRIMARILY ACROSS NORTH MISSISSIPPI...AS A
WEAK IMPULSE ALOFT TRAVERSES THE REGION. THE INTERACTION OF THE
AFOREMENTIONED FRONT WITH SEVERAL WEAK IMPULSES WILL LEND TO
SHOWER AND THUNDERSTORM CHANCES TONIGHT AND ON THURSDAY.
NEARLY ZONAL FLOW ALOFT WILL CONTINUE TONIGHT...BRINGING SEVERAL
WEAK IMPULSES ACROSS THE NEARLY STATIONARY FRONT AT THE SURFACE.
WITH ONLY MODEST CAPE VALUES GENERALLY LESS THAN 2500 J/KG ACROSS
THE AREA WITH LITTLE SHEAR AVAILABLE ONLY A MARGINAL RISK EXISTS
FOR ANY SEVERE WEATHER...ALTHOUGH A FEW STORMS COULD BE STRONG
TONIGHT WITH DAMAGING WINDS AND HEAVY RAINFALL LEADING TO FLASH
FLOODING IN SOME LOCATIONS. THUS THE FLASH FLOOD WATCH REMAINS IN
EFFECT THROUGH THURSDAY MORNING ACROSS NORTHEAST ARKANSAS. THE
FLOW ALOFT WILL BECOME MORE NORTHWESTERN ON THURSDAY AS A RIDGE
BEGINS TO AMPLIFY ACROSS THE PLAINS STATES. THURSDAY WILL BRING
THE BEST CHANCE FOR PRECIPITATION OF THE ENTIRE PACKAGE...AS ADDITIONAL
IMPULSES OUT OF THE NORTHWEST RIDE ALONG THE SURFACE BOUNDARY. A
FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ON THURSDAY WITH
DAMAGING WINDS AND HEAVY RAINFALL REMAINING THE PRIMARY THREATS
WITH ONLY MODEST CAPE AND WEAK SHEAR AVAILABLE. TEMPERATURES ON
THURSDAY WILL BE IN THE UPPER 80S TO LOWER 90S...WITH A VERY MOIST
ENVIRONMENT LEADING TO HEAT INDICES ACROSS NORTH MISSISSIPPI IN
EXCESS OF 100 DEGREES. HAVE HELD OFF ON ISSUING A HEAT ADVISORY AT
THIS TIME FOR EXTREME SOUTHWEST PORTIONS OF THE FA AS UNCERTAINTY
EXISTS AS TO WHETHER OR NOT WE WILL REACH CRITERIA WITH CLOUD
COVER AND CONVECTION PRESENT.
THE INFLUENCE OF THE BUILDING RIDGE WILL CREATE DRIER CONDITIONS
FOR FRIDAY AND SATURDAY...AS TEMPERATURES STEADILY CLIMB. HEAT
INDICES WILL NEED CLOSE WATCHING FOR CONSIDERATION OF ANY
NECESSARY HEAT PRODUCTS. TEMPERATURES WILL CLIMB INTO THE 90S
AREAWIDE BY SATURDAY...AND HIGHS WILL REMAIN NEAR TO ABOVE NORMAL
THROUGH THE END OF THE FORECAST PERIOD. BOTH THE EURO AND GFS
MODELS DEPICT A WEAK COLD FRONT ADVANCING ON THE REGION FROM THE
NORTH BY LATE SUNDAY...WHICH COULD PROVIDE SHOWERS AND
THUNDERSTORMS TO NORTHERN PORTIONS OF THE REGION BY EARLY NEXT
WEEK.
ZDM
&&
.AVIATION...
FOR 06Z TAFS
DIFFICULT FORECAST FOR THIS TAF SET. COVERAGE OF THUNDERSTORMS WILL
BE LIMITED OVER THE NEXT FEW HOURS...MENTIONED TEMPO TSRA FOR JBR.
BETTER COVERAGE OF THUNDERSTORMS SHOULD TAKE PLACE AFTER
23/09Z...WHERE NEW CONVECTION SHOULD FOCUS CLOSER TO MKL AND MEM.
EXPECT MVFR/IFR CEILINGS TO DEVELOP AROUND 23/12Z AT ALL SITES AND
LAST THRU LATE MORNING. WINDS WILL LIGHT AND VARIABLE
OVERNIGHT...INCREASING TO 6 TO 9 KTS FROM THE SOUTH AFTER 23/16Z.
MORE CONVECTION IS ANTICIPATED TO DEVELOP NEAR THE SURFACE BOUNDARY
DURING THE AFTERNOON HOURS TOMORROW. EXACT LOCATION AND TIMING IS
DIFFICULT TO PINPOINT...SO WENT WITH A VCTS FOR NOW.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Jul 22, 3:12 AM CDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 312 AM CDT WED JUL 22 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 312 AM CDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI. THERE IS A MARGINAL RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. DAMAGING WINDS AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. HEAT INDICES MAY WARM TO IN EXCESS OF 105 DEGREES OVER THE MIDSOUTH STARTING FRIDAY. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TOMORROW. JAB
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.